Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 9, NWS Grand Rapids, MI

January 19, 2014

NWS Grand Rapids, MI issued this small craft advisory at Jan 19, 2014, 7:59 AM EST. It took effect at Jan 19, 2014, 2:34 PM EST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2014, 7:59 AM EST (12:59 UTC)
In effect from
Jan 19, 2014, 2:34 PM EST
Expired
Jan 21, 2014, 3:12 PM EST
In force
49 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WHUS73 KGRR 191259
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
759 AM EST SUN JAN 19 2014

LMZ844>849-192100-
/O.UPG.KGRR.SC.Y.0008.000000T0000Z-140120T1200Z/
/O.NEW.KGRR.GL.W.0005.140119T1259Z-140119T2100Z/
/O.NEW.KGRR.SC.Y.0009.140119T2100Z-140120T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
759 AM EST SUN JAN 19 2014

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS TODAY...BECOMING WEST AT 10
  TO 20 KNOTS THIS EVENING...THEN NORTH OVERNIGHT.

* WAVES...BUILDING TO 8 TO 12 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
10 follow-up statements
066 
WHUS73 KGRR 191431
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
931 AM EST SUN JAN 19 2014

LMZ844>849-192245-
/O.CON.KGRR.GL.W.0005.000000T0000Z-140119T2100Z/
/O.CON.KGRR.SC.Y.0009.140119T2100Z-140120T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
931 AM EST SUN JAN 19 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST MONDAY...

* WINDS...SOUTHWEST GALES TO 35 KNOTS...BECOMING WEST AT 10 TO 20
  KNOTS THIS EVENING...THEN NORTH OVERNIGHT.

* WAVES...8 TO 12 FEET SUBSIDING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
687 
WHUS73 KGRR 191934
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
234 PM EST SUN JAN 19 2014

LMZ844>849-200345-
/O.CAN.KGRR.GL.W.0005.000000T0000Z-140119T2100Z/
/O.EXT.KGRR.SC.Y.0009.140119T1934Z-140120T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
234 PM EST SUN JAN 19 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
GALE WARNING. 

* WINDS...WEST AT 15 TO 25 KNOTS THIS EVENING...THEN NORTH
  OVERNIGHT.

* WAVES...8 TO 12 FEET SUBSIDING TO 3 TO 5 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
796 
WHUS73 KGRR 200230
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 PM EST SUN JAN 19 2014

LMZ844>849-201030-
/O.CON.KGRR.SC.Y.0009.000000T0000Z-140120T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
930 PM EST SUN JAN 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...WEST AT 15 TO 25 KNOTS THIS EVENING...THEN NORTH 
  OVERNIGHT. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
930 
WHUS73 KGRR 200827
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 AM EST MON JAN 20 2014

LMZ844>849-201630-
/O.EXT.KGRR.SC.Y.0009.000000T0000Z-140122T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
327 AM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY...

* WINDS...NORTH 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
523 
WHUS73 KGRR 201532
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 AM EST MON JAN 20 2014

LMZ844>849-202345-
/O.CON.KGRR.SC.Y.0009.000000T0000Z-140122T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1032 AM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WINDS...NORTH 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
981 
WHUS73 KGRR 202038
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 PM EST MON JAN 20 2014

LMZ844>849-210445-
/O.CON.KGRR.SC.Y.0009.000000T0000Z-140122T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
338 PM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WINDS...NORTH 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
026 
WHUS73 KGRR 210336
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 PM EST MON JAN 20 2014

LMZ844>849-211145-
/O.CON.KGRR.SC.Y.0009.000000T0000Z-140122T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1036 PM EST MON JAN 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
007 
WHUS73 KGRR 210859
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 AM EST TUE JAN 21 2014

LMZ844>849-211700-
/O.CON.KGRR.SC.Y.0009.000000T0000Z-140122T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
359 AM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
151 
WHUS73 KGRR 211542
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1042 AM EST TUE JAN 21 2014

LMZ844>849-212345-
/O.CON.KGRR.SC.Y.0009.000000T0000Z-140122T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1042 AM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KNOTS DECREASING TO 5 TO 15 KNOTS BY EVENING.

* WAVES...5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
623 
WHUS73 KGRR 212012
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 PM EST TUE JAN 21 2014

LMZ844>849-212115-
/O.CAN.KGRR.SC.Y.0009.000000T0000Z-140122T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
312 PM EST TUE JAN 21 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DECREASED TO 5 TO 15 KNOTS AND WAVES HAVE SUBSIDED TO
UNDER 4 FEET. 

$$

WDM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 7:00 AM EST, 59 minutes earlier.

Area forecast discussion, Jan 19, 7:00 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
700 AM EST SUN JAN 19 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 328 AM EST SUN JAN 19 2014

A STRONG COLD FRONT WILL MOVE THROUGH LOWER MICHIGAN MONDAY LEADING
TO A VERY COLD WEEK WITH HIGHS IN THE TEENS. PRECEDING THE COLD
FRONT...WINDS WILL BE RATHER GUSTY TODAY AND WILL BLOW AND DRIFT ANY
LOOSE SNOW. LAKE EFFECT SNOW WILL DEVELOP IN THE WAKE OF THE COLD
FRONT TOMORROW AND CONTINUE FOR THE NEXT FEW DAYS...MOSTLY WEST OF
US-131.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 328 AM EST SUN JAN 19 2014

FORECAST CONCERNS DEAL WITH WINDY CONDITIONS TODAY AND THE ARRIVAL
OF YET ANOTHER ARCTIC COLD FRONT.

MODELS SHOW THE PRESSURE GRADIENT ALREADY TIGHTENING EARLY THIS
MORNING AND SFC OBS REFLECT IT WITH WINDS GUSTING TO 25KTS AT
FRANKFORT. LATEST NAMDNG5 HAS A REALLY GOOD HANDLE SO FAR AND WILL
USE IT AS GUIDANCE. THERE LOOKS TO BE A 5-6 HR PERIOD FROM 15Z TO
20Z OR SO THAT SUSTAINED WSW WINDS MAY REACH 20KTS WITH GUSTS TO
35KTS. THIS DOESN'T QUITE RISE TO ADVISORY CRITERIA. BUT WE ARE
COGNIZANT OF THE POTENTIAL FOR SOME SNOW TO BLOW AND DRIFT. DRIVERS
ON NORTH-SOUTH ROUTS SUCH AS US-31/131/127 MAY FEEL THE AFFECTS OF
THESE WIND GUSTS LATER THIS MORNING AND EARLY AFTERNOON. THE
POTENTIAL FOR REDUCED VISIBILITIES EXITS IN BLOWING SNOW.

A SERIES OF 3 CLIPPERS ARE PROGD TO MOVE THROUGH LOWER MICHIGAN
DURING THE NEXT 24 HRS AS THE ARCTIC FRONT BLOWS THROUGH. WE/LL
LIKELY SEE SOME LIGHT SNOW WITH EACH ESPECIALLY LATER THIS
AFTERNOON. THE ARCTIC FRONT WILL MOVE THROUGH AFTER MIDNIGHT TONIGHT
AND TEMPS WILL LIKELY HOLD STEADY MONDAY AND/OR SLOWLY FALL THROUGH
THE DAY. AS WINDS BECOME NORTHERLY BEHIND THE FRONT...LAKE EFFECT
SNOWS WILL RETREAT TO THE IMMEDIATE LAKE SHORE.

THERE LOOKS TO BE A 4-6 HR WINDOW MONDAY NIGHT WHERE WIND CHILLS MAY
FALL TO -15 TO -20 OVER INTERIOR PORTIONS OF THE CWA AS SKIES TRY TO
SCATTER OUT. TUESDAY WILL BE VERY COLD WITH HIGHS 10 TO 15.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 328 AM EST SUN JAN 19 2014

NO SIGNIFICANT CHANGES TO THE THINKING IN THE LONG TERM. ARCTIC AIR
IS FIRMLY ENTRENCHED ACROSS THE GREAT LAKES TO START THE PERIOD WITH
-20 TO -22C AIR AT 850MB/S TUESDAY EVENING. AIR NEAR -20C HANGS ON
INTO THURSDAY NIGHT WHEN SOME MODIFICATION BEGINS. FRIDAY AND FRIDAY
NIGHT LOOKS TO BE A SLIGHT MODERATION TO THE TEMPS...BUT THEY WILL
STILL BE BELOW NORMAL. HIGH TEMPERATURES FOR THE MOST PART THROUGH
THE PERIOD LOOK TO BE IN THE TEENS...WITH LOWS IN THE SINGLE DIGITS
ABOVE AND BELOW ZERO.

TWO MAIN PERIODS OF SNOW ARE FORECAST...OUTSIDE OF LAKE EFFECT THAT
MAY GO ON MUCH OF THE LONG TERM. A CLIPPER TYPE SYSTEM WILL MOVE
THROUGH WEDNESDAY INTO WEDNESDAY NIGHT WHERE WE HAVE HIGHER CHANCES
FOR SNOW AND AGAIN FRIDAY NIGHT INTO SATURDAY. THE BRIEF MODERATION
ON FRIDAY WILL BE AHEAD OF ANOTHER ARCTIC FRONT PASSAGE WHICH LOOKS
TO OCCUR ON SATURDAY. EVEN COLDER AIR IS POISED TO INVADE THE REGION
FOR THE TIME FRAME JUST BEYOND THE LONG TERM.

BOTTOM LINE...COLD WEATHER TO CONTINUE FOR THE FORESEEABLE FUTURE
WITH BELOW NORMAL TEMPS. LAKE EFFECT SNOWS WILL BE COMMON ALTHOUGH
HEAVIER SNOWS MAY BE OFF SET BY THE COLD AIR. NO BIG SYSTEM SNOW IS
EXPECTED AT THIS POINT IN THE LONG TERM.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 659 AM EST SUN JAN 19 2014

STRONG SOUTHWEST WINDS OF 15 TO 30 KNOTS WITH SOME HIGHER GUSTS
POSSIBLE ARE EXPECTED TODAY. ALONG WITH THE WIND WILL COME SOME
LIGHT SNOW. THE MORE STEADY...HEAVIER SNOW MAY TRY TO STAY ACROSS
CENTRAL LOWER MICHIGAN THOUGH NORTH OF THE TAF SITES. THE SNOW AND
WIND WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW TODAY...LIKELY
DROPPING VSBYS INTO THE IFR CATEGORY AT KMKG...WHILE OTHER SITES
DIP TO MVFR. CANNOT RULE OUT SOME IFR CONDITIONS FOR A TIME AT THE
OTHER SITES THOUGH...ESPECIALLY IF THE WIND IS A BIT STRONGER THAN
FORECAST. CEILINGS FOR THE MOST PART THE NEXT 24 HOURS SHOULD BE
MVFR.

&&

.MARINE...
ISSUED AT 316 PM EST SAT JAN 18 2014

CLOSE CALL FOR GALES ON SUNDAY. FOR NOW I WENT WITH 30 KNOT WINDS
AND A SCA. WILL START THE HEADLINE LATE TONIGHT AND CONTINUE INTO
SUNDAY NIGHT.

&&

.HYDROLOGY...
ISSUED AT 1050 AM EST SAT JAN 18 2014

INCREASING ICE CAN BE EXPECTED ON THE RIVERS THROUGH THE PERIOD
GIVEN THE ARCTIC PATTERN WE ARE IN. NO MAJOR WARMUPS SEEN THROUGH
THE LONG TERM. WILL NEED TO MONITOR RIVER LEVELS CLOSELY THROUGH
THE PERIOD.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LMZ844>849.

&&

SYNOPSIS...93
SHORT TERM...93
LONG TERM...DUKE
AVIATION...DUKE
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Jan 19, 5:53 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
553 AM EST SUN JAN 19 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-201100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
553 AM EST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

BLOWING AND DRIFTING SNOW IS EXPECTED TODAY AS SOUTHWEST WINDS
INCREASE TO 15 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH. THE MOST
WIDESPREAD BLOWING AND DRIFTING WILL OCCUR IN OPEN COUNTRY AND ON
NORTH TO SOUTH ROADWAYS. VISIBILITIES MAY BE REDUCED BELOW ONE
MILE AT TIMES. THE WIND WILL SUBSIDE CONSIDERABLY AFTER 400 PM.
SOME LIGHT SNOW IS EXPECTED TODAY BUT ACCUMULATIONS SHOULD ONLY
RANGE FROM TRACE AMOUNTS TO AROUND AN INCH OR SO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD WORK WEEK IS EXPECTED AS ARCTIC AIR INVADES THE REGION.
HIGH TEMPERATURES THE BULK OF THE WEEK WILL NOT ECLIPSE 20
DEGREES. WIND CHILL VALUES MONDAY NIGHT INTO TUESDAY NIGHT WILL
REACH THE ZERO TO 20 BELOW RANGE.

LAKE EFFECT SNOWS WILL BE POSSIBLE TOWARDS LAKE MICHIGAN MUCH OF
THE UPCOMING WEEK STARTING MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-201100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
553 AM EST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS TO 30 KNOTS TODAY WILL BUILD WAVES INTO THE 6 TO
10 FOOT RANGE AND CREATE MODERATE FREEZING SPRAY. WAVES WILL
REMAIN A HAZARD TO SMALLER CRAFT INTO TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS LOOK TO CONTINUE ON LAKE MICHIGAN FROM MONDAY
INTO TUESDAY AS STRONG NORTH WINDS CONTINUE TO BUILD LARGE WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 7:59 AM ESTGale WarningGRR7 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.